MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. DISPOSABLE DISTAL ATTACHMENT

AOMORI OLYMPUS CO., LTD. DISPOSABLE DISTAL ATTACHMENT
Model Number D-201-14304
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/29/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported during a colon screening the subject device fell into the patient's large intestine.It was quickly retrieved and replaced with a new tip attachment, completing the procedure.The patients health was not impacted and no additional medical interventions were required.
 
Additional Manufacturer Narrative
Based on the three digit lot information (43k), the subject device was manufactured in march of 2024; therefore, march 1, 2024 was chosen for the manufacture date.The device evaluation is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information, based on the legal manufacturer's final investigation and device evaluation.Additionally, to provide an update to fields (h3) and to provide an update with information received in field (h11).The device was evaluated by olympus.And no abnormalities that could lead to the reported phenomenon were presented.A review of the device history record found no deviations, that could have caused or contributed to the reported issue.Based on the results of the investigation, it is likely, that the reported event occurred, due to the subject product was not secured to the endoscope by medical tape.However, the root cause of the reported event could not be determined.The event can be detected/prevented, by following the instructions for use, which state: "do not use vaseline (or any lubricant that contains petroleum jelly), olive oil, alcohol or the xylocaine spray to lubricate the instrument.Doing so, could cause equipment damage or cause the instrument to fall off of the endoscope inside the patient"."be sure to wipe away any excess lubricant before mounting the instrument.And secure the instrument firmly, using medical tape with sufficient elasticity.If the instrument is not firmly secured, it could come off inside the body cavity, during use and cause patient injury, such as mucous membrane damage".Additional information received: it was reported, that the subject device was not secured with medical tape when attached to the endoscope and excess lubricant was wiped away sufficiently.Olympus will continue to monitor field performance for this device.

Brand Name
DISPOSABLE DISTAL ATTACHMENT
Common Device Name
DISPOSABLE DISTAL ATTACHMENT
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key19641215
Report Number9614641-2024-01358
Device Sequence Number7118908
Product Code FDS
UDI-Device Identifier04953170453892
UDI-Public04953170453892
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K984358
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberD-201-14304
Device Lot Number43K
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/12/2024
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/06/2024
Supplement Date Received by Manufacturer07/26/2024
Initial Report FDA Received Date07/01/2024
Supplement Report FDA Received Date07/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown